Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 101, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 15, 2000, 4:44 PM EDT for Duval County, Nassau County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2000, 4:44 PM EDT (20:44 UTC)
- Expired
- Jun 15, 2000, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Duval County, FL, Nassau County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221 WUUS52 KJAX 152045 SVRJAX FLC031-089-152130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 444 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DUVAL COUNTY IN NORTHEAST FLORIDA WESTERN NASSAU COUNTY IN NORTHEAST FLORIDA * UNTIL 530 PM EDT * AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF NORMANDY...OR ABOUT 8 MILES WEST OF DOWNTOWN JACKSONVILLE...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRYCEVILLE BY 505 PM EDT... CALLAHAN AND NASSAU VILLAGE-RATLIFF BY 530 PM EDT... AT 430 PM...LARGE HAIL WAS REPORTED NEAR ORANGE PARK. THIS IS A DANGEROUS STORM...SEEK SHELTER NOW & LAT...LON 3023 8191 3028 8171 3060 8177 3054 8204 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:21 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 15, 2:21 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 PM EDT THU JUN 15 2000 SEA BREEZE HAS FORMED EARLIER THIS AFTERNOON...AND IS FAIRLY IN-ACTIVE AS IT MOVES INTO THE WESTERN PART OF THE COASTAL COUNTIES. A FEW THUNDERSTORMS HAVE FORMED IN THE SUWANNEE VALLEY...AND WILL HAVE TO WATCH AS IT INTERSECTS SEA BREEZE THIS AFTERNOON. POPS LOOK GOOD TODAY WITH HIGHEST CHANCES OVER INTERIOR FLORIDA ZONES IN ASSOCIATION WITH SEA BREEZE COLLISION. BIG QUESTIONS WITH THIS FORECAST PACKAGE REVOLVES AROUND THE PERSISTENT UPPER HIGH AND HOW IT IS INFLUENCED BY THE UPPER LOW IN THE GULF. FEEL THAT WITH THE STRENGTH OF THE HIGH...THE LOW WILL HAVE A TOUGH TIME MAKING ANY PROGRESS EASTWARD AND ANY ASSOCIATED MOISTURE WILL BE SHUNTED MORE NORTHWARD. AT THE MID-LEVELS...THE ETA CONTINUES TO BRING DRIER AIR INTO THE AREA FOR FRIDAY FROM THE ATLANTIC AND THE NGM AND AVN HAVE PICKED UP ON THIS...BUT TO A LESSER EXTENT. AT THE SURFACE THE RIDGE CONTINUES TO DRIFT NORTH A BIT GIVING THE WINDS MORE OF AN EASTERLY COMPONENT FOR FRIDAY WHICH TRANSLATES INTO A FURTHER INLAND PENETRATION OF THE SEA BREEZE FRONT. WITH ALL THIS SAID...WILL KEEP POPS AS SLIGHT CHANCE FOR THE COASTAL COUNTIES AND LOWER A CATEGORY FOR INLAND SECTIONS FROM TODAYS 40%. BASED ON DRIER AIR FILTERING IN AT THE MID-LEVELS...WILL HAVE TO WATCH POTENTIAL FOR GUSTY WINDS IN ANY STORMS THAT DO FORM. SATURDAY APPEARS TO BE SIMILAR TO FRIDAYS SITUATION FOR OUR AREA. MOISTURE PLUME CURRENTLY OVER THE WESTERN SECTIONS OF FLORIDA APPROACHES OUR WESTERN ZONES...BUT WILL KEEP LOW POPS FOR THOSE AREAS FOR NOW. MORE OF AN EASTERLY COMPONENT SATURDAY WILL MEAN BEST RAIN CHANCES FOR AT AND WEST OF THE I-75 CORRIDOR. MARINE...NO HIGHLIGHTS DUE TO LOCATION OF HIGH PRESSURE RIDGE. AMG 70/92/70/90 3323 SSI 74/87/74/87 2211 JAX 72/91/71/91 2222 GNV 70/92/70/92 3323 23 .JAX... .GA...NONE. .FL...NONE. DEESE
In the hours before
Special weather statement, Jun 15, 11:55 AM EDT, 4 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-152300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT THU JUN 15 2000 WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON...MAINLY ALONG THE EAST AND WEST COAST SEABREEZES. THE MOST CONCENTRATED ACTIVITY WILL FORM AS THE SEABREEZES COLLIDE NEAR I-75 BY MID TO LATE AFTERNOON. MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AT 5 MPH. STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS. DUE TO THE SLOW MOVEMENT OF THE STORMS...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. MOST STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA...AND STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. CARROLL/ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:28 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 32 min |
| Jun 15, 6:10 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.